MAUDE Adverse Event Report: SPINE WAVE, INC. SNIPER SPINE SYSTEM; PEDICLE SCREW SYSTEM

SPINE WAVE, INC. SNIPER SPINE SYSTEM; PEDICLE SCREW SYSTEM
Catalog Number 11-4646
Health Effect - Clinical Code Fall (1848)
Date of Event 05/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Returned for evaluation were the upper portion of two broken pedicle screws consistent with the event as reported.Due to the length of time in situ following the initial breakage, the material on the surface of the screws at the break was burnished preventing further evaluation of the fracture surface.Review of the dhr found no device issues for the identified production lot.All other parts returned with these screws were visually inspected and were found to display wear patterns consistent with normal use.
 
Event or Problem Description
Approximately one year post-operatively following a posterior lumbar interbody fusion, two broken screws in a one level pedicle screw construct were noted on radiograph.A surgical procedure was performed approximately six months later to remove the pedicle screw construct including the broken screw heads, the two rods and four locking caps.The surgeon did not replace the construct.The surgeon has noted that this patient experienced a fall while skiing a short time after the initial implant surgery which he has associated to this event.

Brand Name
SNIPER SPINE SYSTEM
Common Device Name
PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SPINE WAVE, INC.
3 enterprise drive
suite 210
shelton CT 06484
MDR Report Key7639645
Report Number3004638600-2018-00008
Device Sequence Number2413065
Product Code MNH
UDI-Device Identifier10840642106442
UDI-Public10840642106442
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K100605
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue Number11-4646
Device Lot Number661P134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2018
Initial Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;